# SDR FQAR1210031206154

- Difficulty date: September 30, 2012
- Submitted: October 4, 2012
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N438PA
- Make and model: Piper PA-44-180
- Aircraft serial: 4496083
- Aircraft time: 7,541 hours
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Part number: 452729
- Condition: Broken
- Location: Mlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF LANDING GEAR WAS RETRACTED.  IMMEDIATELY AFTER INDICATION OF GEAR UP, A GEAR WARNING WAS THEN INDICATED.  AFTER LANDING IT WAS FOUND THAT THE ROD END BEARING IN THE NOSE GEAR ACTUATOR HAD BROKEN.  THIS ALLOWED THE NOSE GEAR TO EXTEND AND RETURN TO A DOWN AND LOCKED POSITION.
